MAUDE Adverse Event Report: DEPUY IRELAND 9616671 RECLAIM DISASSEMBLY PUSHROD; RECLAIM INSTRUMENTS : EXTRACTION INSTRUMENTS

DEPUY IRELAND 9616671 RECLAIM DISASSEMBLY PUSHROD; RECLAIM INSTRUMENTS : EXTRACTION INSTRUMENTS
Catalog Number 297500720
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Twisted/Bent (2981)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 08/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the reclaim disassembly tool did not work.Push rod bent under load.Proximal body did not disengage.There was a 15-20 minutes surgical delay.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: examination of the returned instrument confirmed the reported observation.The root cause is attributed to misuse/heavy usage.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RECLAIM DISASSEMBLY PUSHROD
Common Device Name
RECLAIM INSTRUMENTS : EXTRACTION INSTRUMENTS
Manufacturer (Section D)
DEPUY IRELAND 9616671
loughbeg, ringaskiddy co.
cork
EI 
MDR Report Key9010135
Report Number1818910-2019-104186
Device Sequence Number2223628
Product Code LXH
UDI-Device Identifier10603295156093
UDI-Public10603295156093
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number297500720
Device Lot NumberSO2030274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer08/21/2019
10/16/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date09/12/2019
10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight79